The intrinsic flexibility of probabilistic metric spaces makes it possible to extend the idea of contraction mapping in several inequivalent ways, one of which being the C-contraction. Cyclic contractions are another type of contractions used extensively in global optimization problems. We introduced here p-cyclic contractions which are probabilistic C-contraction types. It involves p numbers of subsets of the spaces and involves two control functions for its definitions. We show that such contractions have fixed points in a complete probabilistic metric space. The main result is supported with an example and extends several existing results.
If the inline PDF is not rendering correctly, you can download the PDF file here.
 M. Abbas, T. Nazir, D. Gopal, Common fixed point results for generalised cyclic contraction mapping, Afrika Mat. (2013), 1-9.
 P. Azhdari, R. Farnoosh, Fixed point theorems for the generalized C-contractions, Appl. Math. Sci. 3 (2009), 1265-1273.
 B. S. Choudhury, K. P. Das, A new contraction principle in Menger spaces, Acta Math. Sinica 24 (2008), 1379-1386.
 B. S. Choudhury, P. N. Dutta, K. P. Das, A fixed point result in Menger spaces using a real function, Acta. Math. Hungar. 122 (2008), 203-216.
 B. S. Choudhury, K. P. Das, A coincidence point result in Menger spaces using a control function, Chaos Solitons Fractals 42 (2009), 3058-3063.
 B. S. Choudhury, K. P. Das, S. K. Bhandari, Fixed point theorem for mappings with cyclic contraction in Menger spaces, Int. J. Pure Appl. Sci. Technol. 4 (2011), 1-9.
 B. S. Choudhury, K. P. Das, S. K. Bhandari, A generalized cyclic C-contraction principle in Menger spaces using a control function, Int. J. Appl. Math. 24 (2011), 663-673.
 B. S. Choudhury, K. P. Das, S. K. Bhandari, Cyclic contraction of Kannan type mappings in generalized Menger space using a control function, Azerbaijan J. Math. 2(2) (2012), 43-55.
 B. S. Choudhury, K. P. Das, S. K. Bhandari, Fixed points of p-cyclic Kannan type contractions in probabilistic spaces, J. Math. Comput. Sci. 2 (2012), 565-583.
 B. S. Choudhury, K. P. Das, S. K. Bhandari, P. Das, Tripled coincidence point results in partially ordered probabilistic metric spaces, J. Phys. Sci. 16 (2012), 9-22.
 B. S. Choudhury, K. P. Das, S. K. Bhandari, Two Ciric type probabilistic fixed point theorems for discontinuous mappings, Internat. Electron. J. Pure Appl. Math. 5(3) (2012), 111-126.
 C. Di Baria, T. Suzukib, C. Vetro, Best proximity points for cyclic Meir-Keeler contractions, Nonlinear Anal. 69 (2008), 3790-3794.
 T. Dosenovic, P. Kumar, D. Gopal, D. K. Patel, A. Takaci, On fixed point theorems involving altering distances in Menger probabilistic metric spaces, J. Inequal. Appl. 1 (2013), 1-10.
 P. N. Dutta, B. S. Choudhury, K. P. Das, Some fixed point results in Menger spaces using a control function, Surveys Math. Appl. 4 (2009), 41-52.
 P. N. Dutta, B. S. Choudhury, A generalized contraction principle in Menger spaces using control function, Anal. Theory Appl. 26 (2010), 110-121.
 A. Fernandez-Leon, Existence and uniqueness of best proximity points in geodesic metric spaces, Nonlinear Anal. 73 (2010), 915-921.
 D. Gopal, M. Abbas, C. Vetro, Some new fixed point theorem in Menger PM-spaces with application to Volterra type integral equation, Appl. Math. Comput. 232 (2014), 955-967.
 O. Hadzic, E. Pap, Fixed Point Theory in Probabilistic Metric Spaces, Kluwer Academic Publishers, 2001.
 T. L. Hicks, Fixed point theory in probabilistic metric spaces, Zb. Rad. Priod.-Mat. Fak. Ser. Mat. 13 (1983), 63-72.
 S. Karpagam, S. Agrawal, Best proximity point theorems for cyclic orbital Meir-Keeler contraction maps, Nonlinear Anal. 74 (2011), 1040-1046.
 S. Karpagam, S. Agrawal, Best proximity point theorems for p-cyclic Meir-Keeler contractions, Fixed Point Theory Appl., vol. 2009, Article ID 197308, 9 pages, 2009.
 W. A. Kirk, P. S. Srinivasan, P. Veeramani, Fixed points for mappings satisfying cyclical contractive conditions, Fixed Point Theory 4 (2003), 79-89.
 M. S. Khan, M. Swaleh, S. Sessa, Fixed point theorems by altering distances between the points, Bull. Austral. Math. Soc. 30 (1984), 1-9.
 K. Menger, Statistical metrics, Proc. Nat. Acad. Sci. U.S.A. 28 (1942), 535-537.
 D. Mihet, Multivalued generalisations of probabilistic contractions, J. Math. Anal. Appl. 304 (2005), 462-472.
 D. Mihet, Altering distances in probabilistic Menger spaces, Nonlinear Anal. 71 (2009), 2734-2738.
 S. V. R. Naidu, Some fixed point theorems in metric spaces by altering distances, Czechoslovak Math. J. 53 (2003), 205-212.
 D. O’Regan, R. Saadati, Nonlinear contraction theorems in probabilistic spaces, Appl. Math. Comput. 195 (2008), 86-93.
 A. Razani, K. Fouladgar, Extension of contractive maps in the Menger probabilistic metric space, Chaos Solitons Fractals 34 (2007), 1724-1731.
 K. P. R. Sastry, G. V. R. Babu, Some fixed point theorems by altering distances between the points, Indian J. Pure. Appl. Math. 30(6) (1999), 641-647.
 K. P. R. Sastry, S. V. R. Naidu, G. V. R. Babu, G. A. Naidu, Generalisation of common fixed point theorems for weakly commuting maps by altering distances, Tamkang J. Math. 31(3) (2000), 243-250.
 B. Schweizer, A. Sklar, Probabilistic Metric Spaces, Elsevier, North-Holland, 1983.
 V. M. Sehgal, A. T. Bharucha-Reid, Fixed point of contraction mappings on PM space, Math. Systems Theory 6(2) (1972), 97-100.
 C. Vetro, Best proximity points: Convergence and existence theorems for p-cyclic mappings, Nonlinear Anal. 73 (2010), 2283-2291.
 K. Wlodarczyk, R. Plebaniak, A. Banach, Best proximity points for cyclic and noncyclic set-valued relatively quasi-asymptotic contractions in uniform spaces, Nonlinear Anal. 70 (2009), 3332-3341.
 K. Wlodarczyk, R. Plebaniak, C. Obczyski, Convergence theorems, best approximation and best proximity for set-valued dynamic systems of relatively quasi-asymptotic contractions in cone uniform spaces, Nonlinear Anal. 72 (2010), 794-805.
 T. Zikic-Dosenovic, A multivalued generalization of Hicks C-Contraction, Fuzzy Sets and Systems 151 (2005), 549-562.
Demonstratio Mathematica, founded in 1969, is a fully peer-reviewed, open access journal that publishes original and significant research works and review articles devoted to functional analysis, approximation theory, and related topics. The journal provides the readers with free, instant, and permanent access to all content worldwide (all 53 volumes are available online!)